MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPORT DUO M.R.I. IMPLANTABLE PORT, CHRONOFLEX DUAL-LUMEN, 9.5F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 POWERPORT DUO M.R.I. IMPLANTABLE PORT, CHRONOFLEX DUAL-LUMEN, 9.5F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 1829570
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Unspecified Infection (1930)
Date of Event 11/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.H10: d4 (expiry date: 12/2099).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through litigation process that two years, four months and sixteen days post a port placement in the right internal jugular vein, the patient allegedly developed with infection and pulmonary embolism secondary to port.It was further reported that the port was removed.However, the current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.Medical records were provided for review.The patient underwent port (lot no: rebr1413, model no: 1829570) placement procedure for treatment of acute leukemia.Tract was dilated in the usual fashion and subcutaneous tunnel was created below the level of the clavicle.Then dual lumen power chest port was fitted to the subcutaneous pocket and catheter pulled through the tunnel, cut to the appropriate length and the tip was fluoroscopically placed into the high right atrium on deep inspiration.Then, the port was secured in the subcutaneous pocket with sutures.Two years later, a computed tomography angiogram of chest was performed for pleuritic chest pain and elevated d-dimer.The study showed small pulmonary emboli in the subsegmental right lower lobe and segmental left lower lobe branches of the pulmonary artery.No evidence of pulmonary infarct or right heart strain.Again, a chest x-ray was performed for chest pain.The study showed right chest wall port with tip terminating in the region of the cavoatrial junction and the patient underwent port removal procedure for thrombophilic port.Patient was found to have multiple pulmonary emboli likely secondary to his port.The port and catheter were removed intact, while pressure was held just superior to the clavicle, compressing the right internal jugular vein.Therefore, the investigation is confirmed for the reported pulmonary embolism issue.However, infection alleged in the complaint cannot be confirmed from the provided medical record.The definitive root cause could not be determined based upon available information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 12/2099), g3, h6 (method).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
POWERPORT DUO M.R.I. IMPLANTABLE PORT, CHRONOFLEX DUAL-LUMEN, 9.5F
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key19770329
Report Number3006260740-2024-03856
Device Sequence Number12942905
Product Code LJT
UDI-Device Identifier00801741027192
UDI-Public(01)00801741027192
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K090512
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Other,Consumer,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1829570
Device Lot NumberREBR1413
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2024
Supplement Date Received by Manufacturer08/02/2024
Initial Report FDA Received Date07/18/2024
Supplement Report FDA Received Date08/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age31 YR
Patient SexMale
Patient RaceWhite